Update on my zoloft cold turkey stop

Discussion in 'Fibromyalgia Main Forum' started by JaciBart, Sep 29, 2002.

  1. JaciBart

    JaciBart Member

    still not having any depression, well, none worse that understandable with Fibro, not having any manic episodes, not flying off the handle, well, maybe a little last week at Mikie & the board, (still sorry Mikie) but the big thing in my life that I have noticed is that I tend to be very short tempered with my son and the zoloft really helped me with that and that was my fear in going off it, that I would revert, I got my nephew at 4 yo and I was 37, hard to adjust but I am more loving & patient with him everyday. The cold turkey stop of zoloft did not cause a problem in that regard.

    Still eating way less, no weight loss yet but I would think in time I will.

    It has been about 1.5 weeks so far so hopefully I will be okay.

    Jaci
  2. JaciBart

    JaciBart Member

    still not having any depression, well, none worse that understandable with Fibro, not having any manic episodes, not flying off the handle, well, maybe a little last week at Mikie & the board, (still sorry Mikie) but the big thing in my life that I have noticed is that I tend to be very short tempered with my son and the zoloft really helped me with that and that was my fear in going off it, that I would revert, I got my nephew at 4 yo and I was 37, hard to adjust but I am more loving & patient with him everyday. The cold turkey stop of zoloft did not cause a problem in that regard.

    Still eating way less, no weight loss yet but I would think in time I will.

    It has been about 1.5 weeks so far so hopefully I will be okay.

    Jaci
  3. Thella

    Thella New Member

    I am taking zoloft to help me sleep. I was told it was not really addictive. I have had no bad side effects from it. It is the first thing that has let me sleep semi normally in over 10 years.
    Do you mind me asking why you stopped taking it.
    It does help with the irritability, but maybe that is just the fact that I am not nearly as tired.
    Thella
  4. Thella

    Thella New Member

    I take mine at night.So maybe I sleep off any side effects. But I sure would not want to have to stop taking it.
    Thella
  5. Mikie

    Mikie Moderator

    There is a difference between addiction and physical dependence. It is the physical dependence which makes going off certain drugs cold turkey so difficult. The amount of difficulty depends on the individual. That is why docs usually want us to wean off certain meds, not because we are addicted to the psychologically.

    Love, Mikie
  6. Thella

    Thella New Member

    I do know there is a difference I just used the words from the commercial for zoloft.
    But if you have a chemical imbalance and that is why you take zoloft why would you stop taking it? Is there something else that would work as well? Without you becoming dependent on it.
    i am not knocking taking or stopping it I would like to get down to not taking it but when I forget I sure notice that I need it.
    Any answers sure would help me decide what to do.
    Thella
  7. JaciBart

    JaciBart Member

    look up my post from last week, I stopped because I think (this is only me, not my Doc) that the fact that I quit aspartame and I was drinking so much, aspartame does suppress the serotonin levels in the brain, thereby causing depression, so I theorized that I do not need it as my brain is not getting the nasty aspartame.

    I may be wrong, I am just desperately trying to find answers as we all are, I just am convinced that if we can lose weight, lessen the meds and their side effects that maybe that will help with other things.

    I was eating everything in sight, now I find my body does not want junk food, I only want a healthy meal and that satisfies me.

    The aspartame really scared me when I started looking into it and the zoloft did help but I am ok right now I think, maybe more clear headed so if I can do w/o it I will.

    Jaci
  8. Mikie

    Mikie Moderator

    If y'all have been around this board long enough, you know how I feel about any of the SSRI antidepressants. They are appropriate for some conditions, but they should only be prescribed by a psychiatrist. Unfortunately, family docs prescribe them like they are candy without any idea what the long-term effects on the brain may be. Doctors' ignorance of our illnesses is probably the number one thing that is most dangerous to us.

    Dr. Paul Cheney has an article on SSRI's in our library. It's excellent reading. There is a sister article on Klonopin by Dr. Cheney which explains why we suffer from insomnia, sensory overload, RLS, anxiety, and panic attacks. In that article, he mentions how SSRI's can stimulate and already overstimulated brain. I recommend both articles. Dr. Cheney is an expert on CFS, but this probably pertains to many with FMS too.

    Love, Mikie

[ advertisement ]